Journal Mobile Options
Table of Contents
Vol. 5, No. 1, 2012
Issue release date: January – April
Section title: Published: March 2012

Open Access Gateway

Case Rep Oncol 2012;5:125–133
(DOI:10.1159/000337576)

Trastuzumab-Induced Myocardiotoxicity Mimicking Acute Coronary Syndrome

Ribeiro K.B.a · Miranda C.H.b · Andrade J.M.c · Galli L.G.b · Tiezzi D.G.c · Oliveira H.F.a · Zola F.E.a · Volpe G.b · Pazin-Filho A.b · Peria F.M.a
aClinical Oncology Division and bClinical Emergency and Cardiology Division, Department of Internal Medicine, and cMastology and Gynecologic Oncology Center, Department of Gynecology and Obstetrics, School of Medicine of Ribeirão Preto, University of São Paulo – FMRP-USP, São Paulo, Brazil

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Abstract

Trastuzumab is an important biological agent in the treatment of HER2-positive breast cancer, with effects on response rates, progression-free survival, overall survival and quality of life. Although this drug is well tolerated in terms of adverse effects, trastuzumab-associated myocardiotoxicity has been described to have an incidence of 0.6–4.5% and in rare cases, the drug can trigger severe congestive heart failure with progression to death or even mimic acute coronary syndrome with complete left bundle branch blockade. In this paper is reported a case of trastuzumab-associated myocardiotoxicity manifesting as acute coronary syndrome in a 69-year-old female. The patient is currently undergoing a conservative clinical treatment that restricts overexertion.The majority of clinical studies report trastuzumab-induced cardiotoxicity as a rare event, and, when present, characterized by mild to moderate clinical signs, the ease of reversibility with pharmacological measures and the temporary discontinuation of the medication. Conversely, it is vital for the oncologist/cardiologist to consider the possibility that trastuzumab-induced cardiotoxicity may manifest itself as a severe clinical case, mimicking acute coronary syndrome, justifying careful risk stratification and adequate cardiac monitoring, especially in high-risk patients.

© 2012 S. Karger AG, Basel


  

Author Contacts

F.M. Peria
Clinical Oncology Division, Department of Internal MedicineSchool of Medicine of Ribeirão Preto, University of São Paulo – FMRP-USP
Ribeirão Preto 14015-120 (Brazil)
Tel. +55 16 3602 2304, E-Mail fernandaperia@fmrp.usp.br

  

Article Information

Published online: March 17, 2012
Number of Print Pages : 9
Number of Figures : 3, Number of Tables : 1,

  

Publication Details

Case Reports in Oncology

Vol. 5, No. 1, Year 2012 (Cover Date: January - April)

Journal Editor: Markman M. (Philadelphia, Pa.)
ISSN: 1662-6575 (Print), eISSN: 1662-6575 (Online)

For additional information: http://www.karger.com/CRO


Article / Publication Details

First-Page Preview
Abstract of Published: March 2012

Published online: 3/17/2012
Issue release date: January – April

Number of Print Pages: 9
Number of Figures: 3
Number of Tables: 1

ISSN: (Print)
eISSN: 1662-6575 (Online)

For additional information: http://www.karger.com/CRO


Open Access License / Drug Dosage

Open Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.